Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 14, 2001, 7:30 PM MDT for Emery County, Wayne County, Utah. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 7:30 PM MDT (01:30 UTC)
- Expired
- Aug 14, 2001, 9:00 PM MDT
- In force
- 90 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Emery County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 209 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 150130 FFWSLC FFWSLC UTC015-055-150300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 730 PM MDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN EMERY COUNTY IN UTAH NORTH CENTRAL WAYNE COUNTY IN UTAH * UNTIL 900 PM MDT * AT 725 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE SAN RAFAEL SWELL IN SOUTHWESTERN EMERY COUNTY AND NORTH CENTRAL WAYNE COUNTY. THE AREAS OF HEAVY RAIN WERE DRIFTING SLOWLY SOUTHWARD. WHILE RAIN WILL GRADUALLY DECREASE IN INTENSITY THIS EVENING...DANGEROUS RUNOFF AND FLASH FLOODING CAN STILL BE EXPECTED IN THIS AREA THROUGH 9 PM MDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3836 11118 3832 11059 3923 11037 3903 11118
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:45 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 14, 2:45 PM MDT, 4 hours 45 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT TUE AUG 14 2001 SYNOPSIS...HIGH PRESSURE AND A GENERALLY DRY AIRMASS WILL REMAIN OVER THE REGION INTO THE WEEKEND. TEMPERATURES WILL BE ON A SLIGHT WARMING TREND THROUGH FRIDAY. DISCUSSION...THE MEAN RIDGE WILL REMAIN OVER THE WESTERN U.S. INTO NEXT WEEK. UTAH WILL BE UNDER A LIGHT NORTHWESTERLY FLOW THROUGH THURSDAY...THEN COME UNDER A LIGHT SOUTHWESTERLY FLOW FRIDAY AS THE UPPER RIDGE AXIS SHIFTS OVERHEAD. TEMPERATURES WILL BE ON A VERY SLOW WARMING TREND WITH A COUPLE DEGREES OF WARMING EACH OF THE NEXT COUPLE OF DAYS. WIDELY SCATTERED CONVECTION DEVELOPED OVER THE MTNS THIS AFTERNOON...AND SHOULD GO TO BED QUICKLY THIS EVENING. THE MODELS ARE PICKING UP ON A VERY WEAK SHORTWAVE MOVING INTO NW UTAH LATE TONIGHT AND THROUGH UTAH WEDNESDAY...BUT WITH THE DRYING AIRMASS AND GENERAL HIGH PRESSURE WONT LEAVE ANYTHING IN OTHER THAN SLIGHT CHANCE NW CORNER TONIGHT...AND SLIGHT CHANCE MTNS WEDNESDAY. THE EXTENDED LOOKS DRY WITH CONTINUED ABOVE NORMAL TEMPERATURES. AN EAST-WEST ELONGATED UPPER LEVEL RIDGE AXIS WILL REMAIN OVER THE SOUTHWEST THROUGH AT LEAST SUNDAY PREVENTING ANY RETURN OF MONSOONAL MOISTURE. THE MRF TRIES TO AMPLIFY THE RIDGE AND SHIFT IT EAST TO THE FOUR-CORNERS AREA MONDAY AND TUESDAY AS A TROF DEVELOPS OVER THE PAC NW. THIS COULD POSSIBLY ALLOW A LITTLE MOISTURE RETURN INTO SE UTAH...AND SO HAVE ADDED SLIGHT CHANCE TO S MTNS AND SE VALLEYS. SLC 11-0 CDC 11-0 HOGAN .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:00 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 90 min |
| Aug 14, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Wayne | 27 min |
| Aug 14, 8:30 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Aug 14, 9:30 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 30 min |
| Aug 14, 10:00 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 30 min |
| Aug 15, 5:09 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 51 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.